Jump to content
CrazyBoards.org

On Concerta 18mg, still can't focus... pls help


Recommended Posts

Hi...

This is the first time I'm taking medication for ADHD. I think Lexapro has helped me a lot on my depression and I am doing really great - in terms of mood. But I'm still advised to betaking Lexapro for 6 months before I gradually stop taking it.

The other day was the first time I took Concerta. My pdoc told me to take it during breakfast.

The problem was, I took a little late - about 12noon. But it worked great! I was able to sit still for the first time and pay attention to get back to my online work - Odesk profile.

Today I took it early - 9:30am. Now I finally have a job to do - I have an article to finish - but first: I need to do some reading. Now... I have been reading this one paragraph a million times... and nothing is coming in!!! What is going on??!! The other day, I thought Concerta was a magic pill and I was really focused. But now... I can't read one paragraph?? Did this ever happen to you? What is wrong with me?

Please... any insights would be great. Thanks!!

UPDATE: I sent an sms to my pdoc asking him if I can take one more pill. I just got a reply and he said yes. I still want to know your thoughts. Please help.

Link to comment
Share on other sites

hmmm... I think you're right.

After I took another pill and still couldn't finish reading a heck of a paragraph, I continued bugging him complaining that it wasn't working as well as the other day and he told me that if I am not getting any palpitations to go ahead and take another 18mg.

But the truth is... I really wish I wouldn't need too high a dose because I just don't want to be dependent on a medication to be able to function :( and... let's face it... it's expensive :(

Link to comment
Share on other sites

Well, if you are prescribed the dose you are actually going to be taking, it won't matter how high it is. You will still just have one copay.

I agree that you will probably need a higher dose. You also need to give yourself a bit of time to adjust to the medication.

Also, with any ADHD med, since they are short acting, they will wear off over the course of the day. How quickly that happens does seem to vary a bit from person to person. Even with concerta which is "long acting" you may need to split your doses. Just taking one too late in the day may cause insomnia. May. But not always.

Anna

Link to comment
Share on other sites

hmmm... I think you're right.

After I took another pill and still couldn't finish reading a heck of a paragraph, I continued bugging him complaining that it wasn't working as well as the other day and he told me that if I am not getting any palpitations to go ahead and take another 18mg.

But the truth is... I really wish I wouldn't need too high a dose because I just don't want to be dependent on a medication to be able to function :( and... let's face it... it's expensive :(

One of the fucked up things about med pricing is that say, 80mg pills usually only cost 20% more than 40 mg pills.

The largest concerta comes in is 64mgs. You can take it twice a day. If side effects are tolerable, shoot for that. It will cost a lot less than taking 6 18 mg pills a day or whatever.

Link to comment
Share on other sites

  • 2 weeks later...

If Concerta doesn't work out for you, there are other forms of methylphenidate that may, as well as other kinds of stimulants. Don't give up very easily, but keep in mind that there are other possibilities.

Also, look at what other factors may be involved. Did you sleep well? Get exercise? Did you have a decent meal or were you overfed, or really hungry? Is there some issue on your mind? Was someone in the next cube having a fascinating conversation?

Also, try to keep your messages to the doc down to a reasonable number, unless you're having a BIG problem.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...